NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 9, 5:52 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 9, 5:52 AM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
552 AM CST Tue Feb 9 2021
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 240 AM CST Tue Feb 9 2021
Early this morning, infrared satellite imagery showed low clouds
spreading across the Big Country from the north and also moving
into the Northwest Hill Country from the southeast. A cold front
has made its way through most of the region, just now reaching the
I-10 corridor. Expect the front to move through the I-10 corridor
by sunrise. The stratus behind the cold front is rather low and
there could be some fog that develops in the Big Country this
morning, and freezing fog in the northern Big Country where
temperatures will dip below freezing.
Today, the front will push back to the northeast as a warm front,
but not as far north as was previously forecast. Right now, hi-res
models, which tend to do the best with front/boundary placement,
place the warm front roughly from Barnhart to Junction by the
afternoon, with highs in the mid 60s to upper 70s south of the
front (I-10 corridor), and much cooler highs in the upper 30s/low
40s (Big Country) to mid 40s/mid 50s (Concho Valley/Heartland)
north of the front. Expect skies to gradually clear across the
western and southern counties today and partially clear elsewhere,
before the widespread low clouds start re-develop across the
eastern counties this evening and spread west overnight. The front
tonight will probably push a little south and west, to a location
roughly from Barnhart to Sonora, with lows in the mid to upper
50s south of the front (Northern Edwards Plateau), and lows in the
low 30s (Big Country) to upper 30s/mid 40s (Concho
Valley/Heartland/Northwest Hill Country) north of the front. Some
enhanced isentropic lift tonight through the early morning hours
Wednesday could result in drizzle across much of the region, and
potentially freezing drizzle across the northern Big Country where
temperatures will be at or below freezing. Also, patchy fog will
likely re-develop as well (and freezing fog across the northern
Big Country).
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 257 AM CST Tue Feb 9 2021
...Arctic Air moves in Friday into the weekend...
Cold air will continue to advect into the region Wednesday into
Thursday. The NAM model usually does better with shallow cold air,
so will trend toward its cooler temperatures. Interestingly the
GFS also trends toward the colder temperatures, with the NBM being
the warmer. Have mention of drizzle Wednesday morning with
upslope east to northeast winds. An upper trough approaching from
the west, will also bring a chance of precipitation, particularly
Wednesday night into Thursday. Amounts will be light, but a
mixture of rain, freezing rain and sleet is possible in the Big
Country and Concho Valley...mainly late Wednesday night and
Thursday morning.
Models are better in agreement with a secondary surge of cold air
Friday into Sunday. Lows in the teens are indicated in the Big
Country Friday/Saturday mornings with 20s south. It will only get
colder with highs Saturday in the mid 20s in the Big Country and
30s south. Single digits are expected Sunday morning, with wind
chills from 0 to -11 F...as northeast winds of 10 to 15 mph
combine with the cold temperatures. Highs Sunday may remain in the
teens in the Big Country with 20s farther south. Light wintry
precipitation of snow/sleet/freezing rain possible Saturday in the
Big Country, but there is a better chance of light snow late
Sunday night into Monday across much of West Central Texas as yet
another upper trough moves across. Soundings are well below
freezing so mainly looking for snow.
&&
.AVIATION...
(12Z TAFS)
Issued at 538 AM CST Tue Feb 9 2021
LIFR to local VLIFR conditions will continue to expand across the
forecast area through 15Z, then conditions will gradually improve
to mainly VFR (except across some eastern counties where MVFR
conditions may linger) through 00Z Wed. 00Z Wed to 06Z Wed, MVFR
to IFR CIGs will quickly re-develop across the forecast area, then
mainly become IFR through 12Z Wed, with patchy drizzle and patchy
fog developing as well. N to NE to E winds of 6-11 KT will occur
through 12Z Wed.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 41 33 42 27 / 5 10 20 40
San Angelo 53 43 46 35 / 0 5 20 60
Junction 64 46 50 40 / 0 5 20 70
Brownwood 43 38 39 30 / 0 10 20 60
Sweetwater 44 34 41 26 / 0 5 20 30
Ozona 72 56 60 41 / 0 5 20 60
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...SJH
LONG TERM....04
AVIATION...SJH
Special weather statement, Feb 9, 3:18 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
318 AM CST Tue Feb 9 2021
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101100-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Gannon, Sweetwater, Broome,
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson,
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey,
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall,
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell,
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby,
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird,
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham,
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca,
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett,
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia,
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason,
Pontotoc, and Streeter
318 AM CST Tue Feb 9 2021
...FRIGID AIR TO MOVE INTO TEXAS THIS WEEKEND...
...CHANCES FOR WINTER PRECIPITATION AT TIMES...
An air-mass originating from the Arctic will bring frigid
temperatures to West Central Texas this weekend. Highs Saturday
are currently forecast to be in the mid 20s in the Big Country,
low to mid 30s in the Concho Valley and Heartland, and mid 30s to
low 40s in the I-10 corridor. However, there are some indications
that it could be significantly colder than this for Saturday
afternoon. Then highs Sunday currently look to be in the upper
teens in the Big Country, low to mid 20s in the Concho Valley and
Heartland, and mid to upper 20s in the I-10 corridor. Once again,
there's a chance that highs for Sunday could end up being several
degrees colder than this, so stay tuned for further forecast updates.
For Saturday and Sunday nights, expect lows to fall down into the
single digits to low teens area-wide. Look for the frigid
temperatures to continue on Monday before we finally warm up on
Tuesday. Also, expect wind chills to reach the single digits to
potentially several degrees below zero during the early morning
hours Sunday and Monday, with the winds early Sunday morning being
particularly breezy.
Very cold conditions may burst pipes and may cause harm to pets
left outside, sensitive plants, and any particularly cold
sensitive livestock. Make sure they are properly sheltered and
fed. If you have any outdoor sprinkler system still activated,
now is the time to disable the system ahead of these very cold
conditions.
Low wind chills could cause frostbite. Dress in layers and cover
your head if you plan on being outside. Remember to dress in
layers and cover exposed skin. Do not remain outside for prolonged
periods of time unless necessary. If you have travel plans, you
are encouraged to check on the latest conditions and forecasts
before you leave. Keep an extra blanket or two in your vehicles to
remain warm in case you become stranded.
Before the frigid temperatures arrive this weekend, well below
normal temperatures are expected through Friday as cool air will
continue to move in from the north. With temperatures reaching
near to below freezing late tonight into Wednesday morning across
the Big Country, freezing drizzle and freezing fog will be
possible. For late Wednesday night through Thursday morning, a
weak upper level system could bring some showers to the region,
and with surface temperatures near or below freezing, a wintry mix
of light rain, freezing rain and sleet could occur north of the
I-10 corridor. Another weak system could bring some light snow
showers to the Big Country Saturday morning. Any accumulations of
ice, snow or sleet from these weak systems look to be very light.
However, even light ice accumulation can cause hazardous driving
conditions, especially on overpasses and bridges. A stronger
system could bring a little heavier snowfall to all of West
Central Texas Sunday night through Monday.
You can stay up to date with our latest forecast by visiting our
website at www.weather.gov/sjt, listening to our NOAA Weather
Radio broadcast, by following National Weather Service San Angelo
on Facebook and Twitter, and by following your local media
outlets.
SJH